How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Caplan Your Own Question
Dr. Caplan
Dr. Caplan, Dermatologist
Category: Dermatology
Satisfied Customers: 126
Experience:  A family doctor, with medical and residency training in Boston, MA, patients of all ages and wide range of illnesses.
Type Your Dermatology Question Here...
Dr. Caplan is online now
A new question is answered every 9 seconds

I have horizontal dark bands on my penis. They showed up a

Customer Question

I have horizontal dark bands on my penis. They showed up a few weeks ago after some prolonged and somewhat rough sex. The skin is different on the dark areas. It dries out easily and is not elastic. The skin seems thin and wrinkly. No discomfort.
Submitted: 7 months ago.
Category: Dermatology
Expert:  Dr. Caplan replied 7 months ago.


Welcome to the chat dialog.

I am a Family Medicine doctor, board certified with active licenses and certification in Internal Medicine, Pediatrics, Obstetrics and Gynecology, as well as Integrative Medicine & Naturopathy, with advanced training in Neurology, Cardiovascular Medicine, Gastroenterology, Endocrinology, and Psychiatry. I am also well-trained in Functional Medicine. Perhaps most importantly, I consider myself a patient listener.

I have read your post and observations.

Would you prefer a summary answer to your question, or would you prefer more back-and-forth, where there will be a series of more questions and more details clarified?

Either way, I’ll do my best to take the appropriate time to help you.

Expert:  Dr. Caplan replied 7 months ago.

It seems that you're not able to chat at the moment - certainly not a problem. I’ll convert the chat session to a Question & Answer session. That way, we can both continue to post questions/comments/answers, without time restrictions, until you feel satisfied with the information you’ve received.

Feel free to click "reply" to post answers and more questions at any time. When you click “ reply” and type out your comment/question, I will be notified to come back and answer. You are not charged more than the initial deposit, no matter how long it takes for us to chat, so this will just take the time restrictions away for both of us. When you feel satisfied that I have addressed your concern completely, you can then press "accept" and rate the answer so that I may be compensated for the time.

Expert:  Dr. Caplan replied 7 months ago.

As a summary thought to your question, although I have more I would like to learn about the bands you are seeing, is as follows: Most likely, you have had some level of irritation and then inflammation during your prolonged rough sex. It is not uncommon for the skin to adjust to such exposure, and for darker bands to appear. Most of the time, in most cases, these fade back to normal without any extra efforts or treatments.

Customer: replied 7 months ago.
Thank you for the answer. I've started using an ointment in an attempt to deal with the thin and flaking skin. I have also attached an image of the area.It's worth noting that I have crohns and arthritis and I use Remicade, an immunosuppressant, to tamp down imflammation. My concern is always another skin infection since I have several skin infections per year. If I catch infections early, they're not a big deal. Failing that, I can have a long and embarrassing battle.The white spot in the images was from a wart. The warts originated on my hands. I had a total of 40+ warts in about 2 months with 3 of them being in my penis, most were on my hands.
Expert:  Dr. Caplan replied 7 months ago.

I see. Thank you for the images, very helpful to see the bands you were mentioning. Just as I thought, these are post-inflammatory lesions, and don't appear to be evidence of an infection, however it is certainly possible (depending on how vigorous the sexual activity was) that there is some superficial injury, akin to rug burn. I would recommend applying a moisturizer, probably mixed with either betadyne or a topical antibiotic ointment (available at any pharmacy). This will hopefully eliminate the concern for any bacterial infection, and will also hasten the healing of the inflammatory reaction. The immunosuppressants may slow the healing process somewhat, but nothing out of the ordinary from what you have undoubtedly experienced for quite some time.

I hope this has addressed your question/concern. Please contact me again if you have additional concerns, or you would like more feedback or input. It is unfortunate that we are limited with the advice we can give in this format of communication, but I hope you found this helpful and supportive for you.

Expert:  Dr. Caplan replied 7 months ago.

Can I answer any other questions for you today?

Related Dermatology Questions